See Alike in...

Alike App

Browser

colder

855d

Recently started stimulant medication at a low dose to help with suspected ADHD. My mood has greatly improved, and I feel infinitely calmer and less anxiety-ridden and emotionally volatile. But at the moment, I still have no motivation to finish my very overdue midterm and finals (I'm 26 and in college). I've never handed in extremely late work like this. I feel as if the anxiety and paranoia before meds drove me to see things through at the last minute because I feared consequences, and now that factor is gone. I am still not motivated, still easily distracted and avoidant of my responsibilities. I still dread starting my work and am afraid of failure, but I would have started and finished it by now before starting medication. Is this truly a fault of my personality, that I'm not driven? Because I do have very high standards for myself, but I can never execute what I want to do. It feels like meds are only solving half of my problem which is the mood piece. Will it get better?

    • Ninothesloth

      854d

      I meant ADHD meds made my life so much easier.

    • Ninothesloth

      854d

      I am in a similar situation rn. I was diagnosed at age 9, I’m 22 now and I recently restarted my meds last year. It’s ok if it’s a bit overwhelming, it’s ok if you can’t do all the work now. I recommend talking to your school disability office and request for ADHD accommodations, for me I used to have them as a kid, and they helped a lot. You can get a note taker in college, extended time for tests and stuff like that. Also communicate to your professors, I remember when I was off meds I had some professors work with me to get my assignments in. Recently I’ve noticed that when I get my periods my meds stop working. I’m currently in the process with working my psychiatrist and a therapist so I highly recommend to speak to a therapist or if you’re already talking to one make sure you share your concerns. It will get better. When I restarted my meds I ended up getting a 4.0 for the first time. Of course I have other struggles now but ADHD have made my life so much easier.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion